Journal of Integral Equations and Applications
- J. Integral Equations Applications
- Volume 29, Number 4 (2017), 531-584.
Memory dependent growth in sublinear Volterra differential equations
We investigate memory dependent asymptotic growth in scalar Volterra equations with sublinear nonlinearity. In order to obtain precise results we extensively utilize the powerful theory of regular variation. By computing the growth rate in terms of a related ordinary differential equation we show that, when the memory effect is so strong that the kernel tends to infinity, the growth rate of solutions depends explicitly upon the memory of the system. Finally, we employ a fixed point argument for determining analogous results for a perturbed Volterra equation and show that, for a sufficiently large perturbation, the solution tracks the perturbation asymptotically, even when the forcing term is potentially highly non-monotone.
J. Integral Equations Applications, Volume 29, Number 4 (2017), 531-584.
First available in Project Euclid: 10 November 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Appleby, John A.D.; Patterson, Denis D. Memory dependent growth in sublinear Volterra differential equations. J. Integral Equations Applications 29 (2017), no. 4, 531--584. doi:10.1216/JIE-2017-29-4-531. https://projecteuclid.org/euclid.jiea/1510282934